Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 5:30 AM EDT for Gilmer County, Gordon County, Murray County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 5:30 AM EDT (09:30 UTC)
- Expired
- Apr 20, 2015, 6:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gilmer County, GA, Gordon County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:35 AM EDT | TSTM WND DMG | 3 Ssw Tails Creek, GA | THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN ON RIDGEWAY CHURCH ROAD. |
| Apr 20, 5:50 AM EDT | TSTM WND DMG | Cherry Log, GA | THE GILMER COUNTY EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN IN CHERRY LOG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:09 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS52 KFFC 200930
SVRFFC
GAC123-129-213-201000-
/O.NEW.KFFC.SV.W.0038.150420T0930Z-150420T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GORDON COUNTY IN NORTHWESTERN GEORGIA...
NORTHWESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHEASTERN MURRAY COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 600 AM EDT
* AT 529 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF CHATSWORTH TO 12 MILES EAST OF
RESACA TO 9 MILES EAST OF CALHOUN...MOVING NORTHEAST AT 50 MPH.
HAZARD...PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIJAY...EAST ELLIJAY...RANGER...REDBUD...TAILS CREEK...
MOUNTAINTOWN...CARTERS...ROUNDTOP...CHERRY LOG...SONORAVILLE...
OAKMAN AND AUDUBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3484 8440 3484 8437 3481 8433 3481 8432
3480 8431 3476 8428 3455 8464 3455 8465
3454 8465 3443 8483 3460 8484 3485 8452
3486 8442
TIME...MOT...LOC 0929Z 233DEG 60KT 3462 8477 3456 8473 3449 8479
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
350
WWUS52 KFFC 200945
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EDT MON APR 20 2015
GAC129-200955-
/O.CAN.KFFC.SV.W.0038.000000T0000Z-150420T1000Z/
GORDON GA-
545 AM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GORDON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3484 8440 3484 8437 3481 8433 3481 8432
3480 8431 3476 8428 3458 8458 3458 8460
3467 8466 3485 8452 3486 8442
TIME...MOT...LOC 0945Z 233DEG 60KT 3476 8454 3470 8450 3463 8456
$$
GAC123-213-201000-
/O.CON.KFFC.SV.W.0038.000000T0000Z-150420T1000Z/
GILMER GA-MURRAY GA-
545 AM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR NORTHWESTERN GILMER AND SOUTHEASTERN MURRAY COUNTIES...
AT 545 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF CHATSWORTH TO ELLIJAY TO 6 MILES
SOUTHWEST OF EAST ELLIJAY...MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIJAY...EAST ELLIJAY...TAILS CREEK...MOUNTAINTOWN...ROUNDTOP AND
CHERRY LOG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3484 8440 3484 8437 3481 8433 3481 8432
3480 8431 3476 8428 3458 8458 3458 8460
3467 8466 3485 8452 3486 8442
TIME...MOT...LOC 0945Z 233DEG 60KT 3476 8454 3470 8450 3463 8456
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:51 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 20, 3:51 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 AM EDT MON APR 20 2015 .SHORT TERM /TODAY THROUGH TUESDAY/... ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM... SEVERE WEATHER APPEARS IMMANENT FOR PORTIONS OF NW GEORGIA AS LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS SITUATION. FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER 0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER. FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN. FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS. DEESE .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 && AVIATION... 06Z UPDATE... LATEST OBSERVATIONS FROM AROUND THE AREA ALONG WITH SATELLITE IMAGERY INDICATE THAT IFR CIGS ARE BUILDING IN AT A RAPID PACE FROM SW TO NE. HAVE INITIALIZED WITH IFR AT ATL AREA TERMINALS AS WELL AS CSG WITH CONDITIONS TO OVERSPREAD THE REMAINDER OF THE AREA BY 08Z. EXPECT LINE OF TSRA MOVING INTO NORTHWEST GEORGIA TO DECREASE IN COVERAGE AND REMAIN NORTH OF THE ATL TERMINALS BUT THIS WILL NEED TO BE MONITORED CLOSELY. OTHERWISE...SOME REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO INCLUDED TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY WITH SOME GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND FOLLOWED THIS SOLUTION BASED ON UPSTREAM OBS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TSRA CHANCES. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 50 72 48 / 50 30 0 5 ATLANTA 75 52 72 51 / 40 20 0 5 BLAIRSVILLE 71 44 66 44 / 60 20 5 5 CARTERSVILLE 75 46 71 48 / 60 10 0 5 COLUMBUS 79 53 77 53 / 50 20 0 5 GAINESVILLE 75 50 70 49 / 30 20 0 5 MACON 78 52 76 50 / 60 40 0 5 ROME 73 46 72 47 / 40 10 5 5 PEACHTREE CITY 77 49 73 47 / 40 20 0 5 VIDALIA 84 59 77 55 / 60 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... WALKER...WHITFIELD. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Apr 20, 4:08 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 408 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH THIS MORNING FOR NW GEORGIA... ...ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON OVER EASTERN SECTIONS... AS A COLD FRONT APPROACHES NORTHWEST GEORGIA EARLY THIS MORNING...A SQUALL LINE WILL MOVE INTO FAR NORTHWEST GEORGIA BRINGING DAMAGING WINDS AND THE THREAT OF AN ISOLATED TORNADO. THIS LINE IS EXPECTED TO DIMINISH IN INTENSITY AS IT MOVES ACROSS THE REMAINDER OF NORTH GEORGIA. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ALONG EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. AN ADDITIONAL DAMAGING WIND THREAT IS EXPECTED PRIMARILY BUT ONCE AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY. WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 20, 4:44 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON APR 20 2015
GAZ002>004-011-012-019-200915-
GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
444 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND FLOYD
COUNTIES UNTIL 515 AM EDT...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT
OGLETHORPE TO NEAR TRION TO 8 MILES EAST OF GAYLESVILLE...AND MOVING
EAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND
FLOYD COUNTIES THROUGH 515 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...LAFAYETTE...SUMMERVILLE...RINGGOLD...FORT
OGLETHORPE...TRION...VARNELL...TUNNEL HILL...COHUTTA...RESACA...
PLAINVILLE...LA FAYETTE...SHANNON...LYERLY...NAOMI...BOYNTON...
SUTTLES MILL AND NOBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3499 8482 3492 8484 3487 8482 3484 8486
3480 8484 3478 8488 3471 8487 3471 8494
3466 8489 3466 8490 3468 8494 3461 8490
3440 8495 3439 8501 3426 8502 3418 8544
3429 8546 3459 8542 3499 8522
TIME...MOT...LOC 0843Z 252DEG 59KT 3496 8520 3460 8538 3426 8542Special weather statement, Apr 20, 5:10 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT MON APR 20 2015
GAZ004>007-012-013-019-020-200945-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-FANNIN GA-
BARTOW GA-FLOYD GA-
510 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...FANNIN...BARTOW
AND FLOYD COUNTIES UNTIL 545 AM EDT...
AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COHUTTA
TO PLAINVILLE TO NEAR ROME...AND MOVING EAST AT 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...
FANNIN...BARTOW AND FLOYD COUNTIES THROUGH 545 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CARTERSVILLE...CALHOUN...CHATSWORTH...ADAIRSVILLE...
VARNELL...ETON...WHITE...KINGSTON...RESACA...PLAINVILLE...SHANNON...
CASSVILLE...FAIRMOUNT...RANGER...FUNKHOUSER...CISCO...CONASAUGA LAKE
AND NORTH GEORGIA SPEEDWAY.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3450 8463 3423 8477 3414 8519 3443 8505
3499 8492 3499 8452
TIME...MOT...LOC 0909Z 260DEG 38KT 3497 8489 3443 8502 3419 8514The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 44 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison | 47 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
| Apr 20, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.